Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 100, NWS Philadelphia/Mount Holly

August 9, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 9, 2012, 1:17 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 1:17 PM EDT (17:17 UTC)
Expired
Aug 9, 2012, 2:45 PM EDT
In force
88 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 40 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WHUS51 KPHI 091717
SMWPHI
ANZ431-453-454-091845-
/O.NEW.KPHI.MA.W.0100.120809T1717Z-120809T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
117 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY SOUTH OF A LINE BETWEEN EAST POINT NJ AND
  SLAUGHTER BEACH DE...
  THE ATLANTIC COASTAL WATERS BETWEEN GREAT EGG INLET NJ AND CAPE
  HENLOPEN DE OUT TO 20 NM...


  INCLUDING CAPE HENLOPEN...OVERFALLS SHOAL...BUOY 2MS...BRANDYWINE
  SHOAL LIGHT...BROWN SHOAL LIGHT AND CAPE MAY POINT...

* UNTIL 245 PM EDT

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 7 NM WEST
  OF CAPE HENLOPEN...OR ABOUT 6 NM SOUTHEAST OF SLAUGHTER BEACH...
  MOVING EAST AT 10 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  4 NM NORTH OF CAPE HENLOPEN BY 150 PM EDT
  3 NM SOUTH OF BROWN SHOAL LIGHT BY 200 PM EDT
  8 NM SOUTH OF BRANDYWINE SHOAL LIGHT BY 205 PM EDT
  3 NM NORTH OF OVERFALLS SHOAL BY 210 PM EDT
  OVER CAPE MAY POINT BY 235 PM EDT
  6 NM NORTHWEST OF BUOY 2MS BY 245 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

&&

LAT...LON 3912 7496 3905 7492 3897 7495 3897 7493
      3894 7497 3894 7489 3896 7493 3897 7493
      3896 7490 3898 7489 3898 7488 3875 7477
      3874 7497 3879 7508 3877 7514 3880 7519
      3879 7525 3881 7520 3891 7530
TIME...MOT...LOC 1717Z 249DEG 11KT 3883 7524

$$

HEAVENER

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 9, 12:48 PM EDT, 29 minutes earlier.

Area forecast discussion, Aug 9, 12:48 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1248 PM EDT THU AUG 9 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY MOVE TOWARD OUR AREA TODAY AND
TONIGHT. AN AREA OF LOW PRESSURE HOWEVER WILL THEN MOVE ACROSS THE
GREAT LAKES REGION AND INTO SOUTHEASTERN CANADA FRIDAY AND
SATURDAY. AN ASSOCIATED COLD FRONT WILL SLIDE ACROSS OUR REGION
SATURDAY, FOLLOWED BY WEAK HIGH PRESSURE SUNDAY THROUGH TUESDAY.
THE NEXT COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK MID LEVEL IMPULSE, SOME H8 THETA E ADVECTION AND
INSTABILITY WITH DIMINISHING CIN WERE ENOUGH TO TRIGGER ISOLATED
CONVECTION FROM W OF MPO TO NEAR IAD LATE THIS MORNING. THE THETA
E ADVECTION SEEMS PROGGED MAINLY FOR OUR NORTHERN AND WESTERN
ZONES THIS AFTERNOON. THE IMPULSE SHOULD CLEAR US TO OUR SOUTHEAST
EARLY THIS AFTERNOON AND PUT US INTO A REGION OF NVA. ALSO, THERE
WASN'T A LOT OF SHEAR AROUND, SO WE WEREN'T REALLY ENTHUSIASTIC
ABOUT INGREDIENTS COMING TOGETHER FOR MORE THAN SOME POP-UP STORMS.
ON THE OTHER HAND, THE THETA E ADVECTION AND INSTABILITY ARE REAL;
THE IMPULSE CAN ACT ON INSTABILITY AND AVAILABLE MOISTURE FOR AT
LEAST A WHILE DOWN SOUTH AND SOME MODERATE BULK SHEAR WILL BE ON
OUR NORTHWESTERN DOORSTEP BY 00Z. WE ARE MAINTAINING THE CHANCE TO
SLIGHT CHANCE AFTERNOON POPS PUSHING FROM NORTHWEST TO AROUND THE
I-95 CORRIDOR, AND WE ARE ADDING SOME SLIGHT CHANCE POPS SOUTH
WITH THE IMPULSE.

REGARDING TEMPERATURES, THE MORNING SOUNDINGS FROM IAD, APG AND
OKX SUPPORTED THE MAX TEMPERATURE FORECAST. COOLER TEMPERATURES
NEAR AND ALONG THE COAST THANKS TO THE SOUTH-SOUTHEAST SURFACE
FLOW WERE VERIFYING. THE SOUTHERN POCONOS REMAINED NEARLY AS WARM
AS NORTHWEST NJ EARLY THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
LINGERING CONVECTION IS FORECAST TO DRIFT EASTWARD THIS EVENING.
WE WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF
OUR REGION, KEEPING ONLY A SLIGHT CHANCE NEAR THE COAST.

SCATTERED TO ISOLATED CONVECTION MAY PERSIST INTO THE LATE NIGHT
HOURS AS A MID LEVEL IMPULSE IN THE SOUTHWESTERLY FLOW LIFTS OVER
OUR REGION. ALSO, A SURFACE BOUNDARY FROM THE SOUTHWEST AND SOUTH
IS EXPECTED TO ARRIVE.

WITH HIGH HUMIDITY LEVELS, TEMPERATURES SHOULD DROP ONLY INTO THE
7OS TONIGHT, EXCEPT IN THE ELEVATED TERRAIN WHERE SOME READINGS IN
THE UPPER 60S ARE POSSIBLE. THE FRONTAL BOUNDARY AND LOW LEVEL
MOISTURE FROM ANY CONVECTION MAY CAUSE THE DEVELOPMENT OF SOME FOG
AND LOW CLOUDS LATE TONIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THIS TIME FRAME LOOKS TO START ON THE ACTIVE SIDE /POTENTIALLY
LOCALLY HEAVY RAIN AND STRONG CONVECTION/ ALONG WITH HUMID
CONDITIONS, FOLLOWED BY A MORE CALMER TIME. THE OVERALL SYNOPTIC
SETUP IS COMPRISED OF A VIGOROUS SHORT WAVE AMPLIFYING INTO A
CLOSED LOW ACROSS THE GREAT LAKES AND SOUTHEASTERN CANADA. THIS
FEATURE THEN SHIFTS NORTHEASTWARD LATER FRIDAY AND SATURDAY. THIS
SYSTEM THOUGH MAY BE SLOW TO MOVE NORTHEASTWARD ESPECIALLY
DEPENDING ON HOW CLOSED OFF IT BECOMES. THERE DOES HOWEVER LOOK
LIKE ENOUGH OF A FLOW AND ENERGY UPSTREAM TO PUSH THE CLOSED LOW
NORTHEASTWARD AS WE GO THROUGH SATURDAY AND SUNDAY. THE PATTERN
THEN LOOKS TO TRANSITION TO MORE ZONAL /SOME TROUGHING HOLDING ON
THOUGH FROM THE GREAT LAKES INTO THE NORTHEAST/ WITH WEAK HIGH
PRESSURE BUILDING FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC.
THE NEXT COLD FRONT MAY THEN BE APPROACHING FROM THE NORTHWEST
WEDNESDAY.

FOR FRIDAY, AS THE UPPER-LEVEL TROUGH AMPLIFIES TO OUR NORTHWEST
AND CLOSES OFF, A DEEP SOUTHERLY FLOW WILL ALLOW MOISTURE TO
INCREASE /PW VALUES NEAR 2 INCHES/. THIS IN COMBINATION WITH A
SOMEWHAT STRONGER WIND FIELD AND LOWERING HEIGHTS ARRIVING WILL
RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. THE SEVERE
THREAT WILL GENERALLY BE DETERMINED BY HOW MUCH HEATING OCCURS, AS
THE SHEAR IS FORECAST TO INCREASE TO ABOUT 20-30 KNOTS FRIDAY INTO
EARLY SATURDAY. IT APPEARS THAT AT LEAST A FEW SHOWERS AND
THUNDERSTORMS COULD BE ONGOING TO START FRIDAY ALTHOUGH THE
OVERALL COVERAGE SHOULD BE LIMITED AND MOSTLY ACROSS OUR WESTERN
ZONES. HOWEVER, POCKETS OF STRONGER HEATING MAY ALLOW FOR MORE
ROBUST CONVECTION TO DEVELOP. THERE IS SOME TIMING DIFFERENCES
WITH SOME GUIDANCE A BIT FASTER WITH THE ASSOCIATED SURFACE LOW
AND COLD FRONT.

FRIDAY LOOKS TO BE ACTIVE WITH SHOWERS AND THUNDERSTORMS
OCCURRING AT ANY TIME ALTHOUGH THE AFTERNOON AND AT NIGHT LOOKS TO
BE MORE FAVORED AS THE MAIN THRUST OF THE INCOMING SHARPENING
TROUGH ARRIVES. THE GUIDANCE INDICATES THAT THE MLCAPE VALUES
INCREASE UP TO 1500 J/KG FRIDAY GIVEN A WARM AND RATHER MOIST
AIR MASS. THIS MAY BECOME PROBLEMATIC THOUGH REGARDING THE SEVERE
WEATHER POTENTIAL AS SHOWERS AND STORMS MAY TEND TO DEVELOP
QUICKLY. IN ADDITION, THERE IS THE POTENTIAL FOR A FAIR AMOUNT OF
CLOUDS TO BE AROUND AND LIMITING THE OVERALL INSTABILITY. ANY MORE
ROBUST STORMS THAT CAN SUSTAIN THEMSELVES AND EVEN BECOME
ORGANIZED WILL INCREASE THE LOCALLY STRONG WIND THREAT /DOWNBURST
POTENTIAL DUE TO WATER LOADED DOWNDRAFTS APPEARS TO BE THE MAIN
THREAT/, ALTHOUGH SOME HAIL IS POSSIBLE IF CONVECTIVE ELEMENTS CAN
BECOME TALL ENOUGH. THE DEEP AND LOW-LEVEL SHEAR MAY BECOME
SOMEWHAT STRONGER IN ASSOCIATION WITH A MID LEVEL JET ROTATING
THROUGH THE SOUTHEASTERN PERIPHERY OF THE UPPER LOW. IF SUFFICIENT
INSTABILITY DEVELOPS, STORMS MAY BECOME A BIT MORE ORGANIZED WITH
THE POTENTIAL FOR BOWING SEGMENTS. IN ADDITION, THE POTENTIAL
EXISTS FOR THE LOW-LEVEL WINDS TO BACK MORE TO THE SOUTHEAST WHILE
ALOFT THEY ARE FROM THE SOUTHWEST, ADDING TO THE LOW-LEVEL SHEAR.
AGAIN IF ENOUGH INSTABILITY CAN DEVELOP AND BE MAINTAINED, SOME
CONVECTIVE ELEMENTS MAY BE ABLE TO DEVELOP SOME STORM ROTATION.

THERE WILL ALSO BE THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN AS
RAINFALL RATES SHOULD BE EFFICIENT. THE STEERING FLOW LOOKS TO BE
ABOUT 20 KNOTS THEREFORE THE SHOWERS AND STORMS WILL BE MOVING,
BUT WE MAY HAVE TO WATCH FOR TRAINING CELLS. FOR NOW, WE WILL
CONTINUE TO INCLUDE A POSSIBLE HEAVY RAIN MENTION IN THE FORECAST
BUT OPTED TO NOT INCLUDE OTHER ENHANCED WORDING ATTM DUE TO LOWER
CONFIDENCE REGARDING COVERAGE/INSTABILITY AND OVERALL STORM
EVOLUTION. A MENTION HOWEVER FOR THE POTENTIAL OF SOME SEVERE
STORMS WILL BE CONTINUED IN THE HAZARDOUS WEATHER OUTLOOK.

FOR SATURDAY, THE CLOSED LOW ALLOWS THE SURFACE LOW TO BE
CAPTURED NEAR THE EASTERN GREAT LAKES REGION WITH THE ASSOCIATED
COLD OR OCCLUDED FRONT SHIFTING OFF THE COAST WITH TIME. THIS WILL
BRING AN END TO THE SHOWERS AND THUNDERSTORMS DURING THE COURSE OF
THE DAY WITH THE MORNING BEING THE MOST ACTIVE AS OF NOW. A DRY
SLOT SHOULD BE WORKING INTO THE AREA DURING THE AFTERNOON AS THE
CLOSED LOW SLOWLY LIFTS NORTHEASTWARD. DESPITE THE CYCLONIC FLOW
PERSISTING THROUGH THE NIGHT, THE LACK OF APPRECIABLE LIFT SHOULD
KEEP ANY SHOWER THREAT RATHER LOW. IT SHOULD BE TURNING LESS HUMID
DURING THE COURSE OF THE AFTERNOON AS DRYING PUSHES IN FROM THE
WEST.

FOR SUNDAY AND MONDAY, THE AFOREMENTIONED CLOSED LOW GRADUALLY
LIFTS AWAY FROM OUR AREA WITH A TROUGH AXIS SLIDING ACROSS. THIS
KEEPS OUR AREA AT LEAST FOR SUNDAY WITHIN A CYCLONIC FLOW ALOFT
WHILE HIGH PRESSURE AT THE SURFACE BUILDS IN. THE MAIN COLD POOL
ALOFT LOOKS TO DRIFT FAR ENOUGH NORTH TO KEEP ANY SHOWERS REMOVED
FROM OUR REGION, ALTHOUGH THERE COULD BE ADDITIONAL CUMULUS
DEVELOPMENT DURING PEAK HEATING. AS AT LEAST SOME MIXING OCCURS
ALONG WITH AN AIR MASS CHANGE, DEW POINTS SHOULD BE LOWER TO
PROVIDE A MORE PLEASANT DAY. DESPITE THE MID LEVEL FLOW TURNING
MORE ZONAL LATE SUNDAY AND MONDAY, SOME GUIDANCE HINTS AT A SHORT
WAVE TRACKING SOUTHEASTWARD FROM THE MIDWEST. SOME CONVECTION MAY
BE TIED TO THIS AS SOME WAA AND MOISTURE ADVECTION OCCURS AHEAD OF
IT. FOR NOW, OPTED TO KEEP MONDAY DAY DRY AND CONTINUE SLIGHT CHC
POPS AT NIGHT.

FOR TUESDAY AND WEDNESDAY, WHILE THE FLOW TRIES TO MAINTAIN A
MORE ZONAL ORIENTATION IT APPEARS THAT THERE WILL BE SOME SHORT
WAVES EMBEDDED WITHIN THIS FLOW. THIS MAY TEAM UP OR ENHANCE SOME
WAA AHEAD OF IT WITH POSSIBLE ISOLATED TO SCATTERED CONVECTION AS
A RESULT. SOME OF THE GUIDANCE TENDS TO AMPLIFY AT LEAST ONE SHORT
WAVE SOME DURING THIS TIME FRAME WHICH RESULTS IN A HIGHER
CONVECTIVE POTENTIAL. AS OF NOW, WE DID NOT MAKE MUCH IN THE WAY
OF CHANGES AS TIMING OF THESE FEATURES IS MORE DIFFICULT THIS FAR
OUT. IF THERE IS LITTLE IN THE WAY OF TROUGH AMPLIFICATION AND THE
SHORT WAVE REMAINS WEAKER, THEN WE MAY HAVE TO WAIT FOR A COLD
FRONT TO APPROACH DURING WEDNESDAY FOR PERHAPS A BETTER CHC OF
CONVECTION. LITTLE CHANGES WERE MADE TO THE TEMPERATURES ATTM.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

INTO THE AFTERNOON HOURS, MAINLY VFR CONDITIONS ARE ANTICIPATED
WITH SOME SCATTERED CUMULUS DEVELOPING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO FORM OVER THE TERRAIN OF
NORTHEASTERN PENNSYLVANIA EARLY THIS AFTERNOON AND THEY MAY EXPAND
TO THE SOUTH AND EAST. AS A RESULT, THERE IS THE POTENTIAL FOR A
MID TO LATE AFTERNOON SHOWER OR THUNDERSTORM AT KRDG AND KABE.
HOWEVER, THERE IS NOT ENOUGH FORECAST CONFIDENCE REGARDING THE
TIMING AND ACTUAL IMPACT AT THOSE TWO LOCATIONS TO INCLUDE THE
MENTION IN THE TAFS AT THIS POINT. A SOUTHERLY FLOW AT 5 TO 10
KNOTS IS EXPECTED.

SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST TO
LINGER IN OUR REGION INTO TONIGHT. AGAIN, THE FORECAST CONFIDENCE
LEVEL IS NOT HIGH ENOUGH TO INCLUDE THEIR MENTION IN THE TAFS AT
THIS TIME.

WITH THE LOW LEVEL MOISTURE AND A SURFACE BOUNDARY LIFTING
NORTHWARD INTO OUR REGION LATE TONIGHT, SOME FOG AND LOW CLOUDS
ARE POSSIBLE.

OUTLOOK...
FRIDAY AND SATURDAY...SHOWERS AND THUNDERSTORMS WILL INCREASE
THROUGH THE DAY FRIDAY AND CONTINUE SATURDAY MORNING AS A COLD
FRONT APPROACHES AND THEN MOVES THROUGH THE REGION. VFR WILL
BECOME MVFR OR EVEN LOWER ESPECIALLY IF SHOWERS AND STORMS BECOME
RATHER WIDESPREAD. THE AIR MASS WILL BE RATHER HUMID AS WELL,
THEREFORE CEILINGS MAY REMAIN LOW ESPECIALLY FRIDAY NIGHT AND
EARLY SATURDAY MORNING. THE OVERALL CONDITIONS ARE EXPECTED TO
IMPROVE TO VFR DURING THE SATURDAY FROM WEST TO EAST.

SUNDAY AND MONDAY...VFR.

&&

.MARINE...
THE SOUTHERLY FLOW IS EXPECTED TO INCREASE INTO THE 10 TO 15 KNOT
RANGE FOR TODAY AND TONIGHT. WAVE HEIGHTS ON OUR OCEAN WATERS
SHOULD REMAIN IN THE 2 TO 3 FOOT RANGE. ON DELAWARE BAY, WAVE
HEIGHTS WILL LIKELY BE 2 FEET OR LESS.

OUTLOOK...
A VIGOROUS SYSTEM CLOSING OFF ACROSS THE GREAT LAKES AND UPPER
OHIO VALLEY WILL DRIVE A SURFACE LOW ACROSS THE EASTERN GREAT
LAKES FRIDAY INTO SATURDAY. AN ASSOCIATED COLD/OCCLUDED FRONT WILL
MOVE THROUGH OUR AREA SATURDAY. AHEAD OF THIS FEATURE, A SOUTHERLY
FLOW WILL OCCUR AND STRENGTHEN SOME AS THE PRESSURE GRADIENT
TIGHTENS. AN EXAMINATION OF THE 925 MB FORECAST WINDS REVEALS
25-30 KNOTS MOVES THROUGH FRIDAY NIGHT AND SATURDAY MAINLY AHEAD
OF AND ALONG THE COLD FRONT. THIS MAY RESULT IN A PERIOD OF
ADVISORY LEVEL GUSTS, AND THE SOUTHERLY FLOW WILL TEND TO BUILD
THE SEAS TO NEAR 5 FEET ON THE OCEAN. AS A RESULT, A SMALL CRAFT
ADVISORY MAY BE NEEDED FOR FRIDAY AND AT LEAST PART OF SATURDAY
BUT FOR NOW HELD OFF. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE NUMEROUS DURING FRIDAY AND SATURDAY MORNING BEFORE
ENDING. SOME STORMS COULD BE CAPABLE OF PRODUCING LOCALLY GUSTY
WINDS.

A WEAK AREA OF HIGH PRESSURE THEN BEGINS TO BUILD INTO OUR REGION
SUNDAY AND MONDAY WITH A LIGHT WESTERLY WIND THAT MAY TURN
SOUTHERLY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Aug 9, 3:48 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EDT THU AUG 9 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-025-
027-PAZ054-055-060>062-067>071-100800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
348 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024-026-100800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL OCEAN-
348 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-100800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 12:34 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1234 PM EDT THU AUG 9 2012

DEZ002-MDZ020-091730-
CAROLINE MD-KENT DE-
1234 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE AND KENT COUNTIES...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR FELTON...HAZLETTVILLE AROUND 100
PM...WOODSIDE EAST...VIOLA AROUND 115 PM...MAGNOLIA AND RISING SUN
AROUND 130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3908 7583 3923 7544 3913 7539 3907 7539
      3904 7535 3898 7532 3890 7576

MEOLA
Special weather statement, Aug 9, 1:00 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EDT THU AUG 9 2012

PAZ060>062-068-069-091800-
BERKS PA-BUCKS PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
100 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF ALLENTOWN...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR RED HILL...GREEN LANE AROUND 115
PM...TRUMBAUERSVILLE...HARLEYSVILLE AROUND 130 PM...QUAKERTOWN...
PERKASIE AROUND 145 PM...DUBLIN AND PLEASANT VALLEY AROUND 200 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4065 7532 4031 7512 4020 7558 4024 7560
      4022 7561 4023 7563 4044 7576

MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:46 PM EDTSpecial Marine WarningPHI54 min
Aug 9, 2:01 PM EDTSpecial Marine WarningPHI119 min
Aug 9, 2:20 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Warren70 min
Aug 9, 2:25 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset65 min
Aug 9, 2:56 PM EDTSpecial Weather StatementPHISussex94 min
Aug 9, 3:23 PM EDTSevere Thunderstorm WarningPHISussex71 min
Aug 9, 3:35 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Morris, Somerset55 min
Aug 9, 4:18 PM EDTSpecial Weather StatementPHIHunterdon57 min
Aug 9, 4:33 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Somerset57 min
Aug 9, 4:57 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth78 min
Aug 9, 5:06 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset3 hr
Aug 9, 5:08 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth2 hr
Aug 9, 5:26 PM EDTFlash Flood WarningPHIHunterdon, Mercer2 hr
Aug 9, 5:48 PM EDTAreal Flood AdvisoryPHIMiddlesex2 hr
Aug 9, 6:17 PM EDTFlash Flood WarningPHIMiddlesex88 min
Aug 9, 1:00 PM EDTSpecial Weather StatementPHILehigh60 min
Aug 9, 1:22 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery68 min
Aug 9, 1:26 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery3 hr
Aug 9, 1:33 PM EDTSpecial Weather StatementPHINorthampton57 min
Aug 9, 1:42 PM EDTSpecial Weather StatementPHIMonroe63 min
Aug 9, 1:45 PM EDTSpecial Weather StatementPHIBerks60 min
Aug 9, 2:13 PM EDTSevere Thunderstorm WarningPHIBerks77 min
Aug 9, 3:03 PM EDTSpecial Weather StatementPHIMonroe87 min
Aug 9, 3:05 PM EDTSpecial Weather StatementPHIChester, Montgomery85 min
Aug 9, 3:11 PM EDTAreal Flood AdvisoryPHICarbon, Monroe6 hr
Aug 9, 3:20 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery55 min
Aug 9, 3:39 PM EDTSpecial Weather StatementPHIBucks66 min
Aug 9, 3:57 PM EDTAreal Flood AdvisoryPHIChester, Montgomery104 min
Aug 9, 3:57 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery63 min
Aug 9, 7:01 PM EDTSpecial Weather StatementPHIBerks59 min
Aug 9, 7:10 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh80 min
Aug 9, 7:40 PM EDTSpecial Weather StatementPHICarbon, Monroe95 min
Aug 9, 7:46 PM EDTAreal Flood AdvisoryPHIBerks3 hr
Aug 9, 12:34 PM EDTSpecial Weather StatementPHIKent56 min
Aug 9, 1:04 PM EDTSevere Thunderstorm WarningPHIKent23 min
Aug 9, 1:17 PM EDTSevere Thunderstorm WarningPHISussex43 min
Aug 9, 1:39 PM EDTSpecial Weather StatementPHIKent66 min
Aug 9, 1:55 PM EDTSevere Thunderstorm WarningPHISussex65 min
Aug 9, 2:04 PM EDTSpecial Weather StatementPHIKent56 min
Aug 9, 2:19 PM EDTSevere Thunderstorm WarningPHISussex56 min
Aug 9, 2:23 PM EDTSpecial Weather StatementPHISussex52 min
Aug 9, 3:17 PM EDTSpecial Weather StatementPHISussex88 min
Aug 9, 3:42 PM EDTAreal Flood AdvisoryPHISussex119 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.